Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 29, NWS Caribou, ME

March 6, 2012

NWS Caribou, ME issued this small craft advisory at Mar 6, 2012, 2:52 PM EST. It took effect at Mar 7, 2012, 10:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2012, 2:52 PM EST (19:52 UTC)
In effect from
Mar 7, 2012, 10:00 AM EST
Expired
Mar 7, 2012, 3:06 PM EST
In force
5 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WHUS71 KCAR 061952
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
252 PM EST TUE MAR 6 2012

ANZ050-051-070400-
/O.CAN.KCAR.SC.Y.0028.000000T0000Z-120306T2100Z/
/O.NEW.KCAR.SC.Y.0029.120307T1500Z-120309T0900Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
252 PM EST TUE MAR 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM
EST FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM EST
FRIDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 30 KT.
  SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ052-070400-
/O.NEW.KCAR.SC.Y.0029.120307T1500Z-120309T0900Z/
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
252 PM EST TUE MAR 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM EST
FRIDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
805 
WHUS71 KCAR 070309
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1009 PM EST TUE MAR 6 2012

ANZ050>052-071500-
/O.CON.KCAR.SC.Y.0029.120307T1500Z-120309T0900Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1009 PM EST TUE MAR 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
4 AM EST FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 6 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
570 
WHUS71 KCAR 070742
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
242 AM EST WED MAR 7 2012

ANZ050>052-071545-
/O.CON.KCAR.SC.Y.0029.120307T1500Z-120309T0900Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
242 AM EST WED MAR 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM EST FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MIGNONE
070 
WHUS71 KCAR 071112
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
612 AM EST WED MAR 7 2012

ANZ050>052-071915-
/O.CON.KCAR.SC.Y.0029.120307T1500Z-120309T0900Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
612 AM EST WED MAR 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM EST FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MIGNONE
381 
WHUS71 KCAR 072006
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
306 PM EST WED MAR 7 2012

ANZ050>052-080500-
/O.UPG.KCAR.SC.Y.0029.000000T0000Z-120309T0900Z/
/O.NEW.KCAR.GL.W.0010.120308T1700Z-120309T0900Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
306 PM EST WED MAR 7 2012

...GALE WARNING IN EFFECT FROM NOON THURSDAY TO 4 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON THURSDAY TO 4 AM EST
FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  40 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 12:37 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 6, 12:37 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1237 PM EST TUE MAR 6 2012

.SYNOPSIS...
HIGH PRESSURE WILL CROSS THE REGION TODAY...THEN MOVE EAST
WEDNESDAY WHILE A WARM FRONT LIFTS ACROSS THE REGION. A COLD
FRONT WILL CROSS THE REGION THURSDAY NIGHT THROUGH EARLY FRIDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...MINOR ADJUSTMENTS TO SKY/TEMPS/DEW POINTS OTHERWISE NO
OTHER CHANGES.

PREVIOUS DISCUSSION...
HIGH PRESSURE WILL CROSS THE REGION TODAY WITH PARTLY/MOSTLY
SUNNY SKIES ACROSS THE FORECAST AREA. HIGH PRESSURE WILL THEN MOVE
EAST TONIGHT WHILE A WARM FRONT APPROACHES. CLOUD COVER WILL
INCREASE ACROSS THE ENTIRE REGION TONIGHT IN ADVANCE OF THE WARM
FRONT...WITH A SLIGHT CHANCE OF SNOW SHOWERS LATE ACROSS NORTHERN
PORTIONS OF THE FORECAST AREA. HIGH TEMPERATURES TODAY WILL RANGE
FROM THE MID TO UPPER 20S NORTH...TO AROUND 30 TO THE LOWER 30S
DOWNEAST. LOW TEMPERATURES TONIGHT WILL GENERALLY RANGE FROM 5 TO
10 ABOVE NORTH...TO THE MID TO UPPER TEENS DOWNEAST.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
STRONG HIGH PRESSURE WILL MOVE TO THE SOUTHEAST OF NEW ENGLAND AT
THE BEGINNING OF THIS PERIOD. ABOVE NORMAL TEMPERATURES ARE EXPECTED
IN THE SOUTHWEST FLOW BEHIND THIS HIGH INTO THURSDAY MORNING. A
COLD FRONT WILL APPROACH FROM THE NORTHWEST THURSDAY AND MOVE
THROUGH THE STATE THURSDAY NIGHT INTO EARLY FRIDAY. THIS WILL
RESULT IN SHOWERS TURNING TO SNOW SHOWERS AS COLDER AIR RETURNS
LATER FRIDAY. HAVE USED A BLEND OF THE NAM12...GFS40 AND SREF TO
INITIALIZE THE POP GRIDS. BLENDED GMOS AND NAM12 FOR WINDS (GMOS
ONLY AT NIGHT). USED GMOS FOR TEMPERATURE AND DEW POINT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
COLDER AIR RETURNS TO THE STATE SATURDAY AS HIGH PRESSURE BUILDS
IN FROM THE WEST. THE HIGH WILL CREST OVER THE REGION SATURDAY
NIGHT THEN MOVE TO THE EAST SUNDAY. LOW PRESSURE WILL PASS TO THE
SOUTH OF NEW ENGLAND MONDAY. ANOTHER HIGH WILL THEN BUILD IN FROM
THE NORTHWEST TUESDAY. HAVE INITIALIZED ALL GRIDS WITH GMOS. HAVE
ADJUSTED POP AND SKY GRIDS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: OCCASIONAL MVFR CONDITIONS COULD OCCUR ACROSS NORTHERN
PORTIONS OF THE FORECAST AREA THIS AFTERNOON...OTHERWISE...GENERALLY
VFR CONDITIONS ARE EXPECTED ACROSS THE REGION TODAY THROUGH
TONIGHT.

SHORT TERM: VFR/MVFR CONDITIONS ARE EXPECTED WEDNESDAY. MVFR/IFR
CONDITIONS EXPECTED THURSDAY NIGHT INTO FRIDAY AS A COLD FRONT
MOVES THROUGH. VFR CONDITIONS EXPECTED SATURDAY.

&&

.MARINE...
NEAR TERM: A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR MUCH OF
THE WATERS TODAY...WITH THE EXCEPTION OF THE INTRACOASTAL WATERS.
CONDITIONS ARE EXPECTED TO BE BELOW SMALL CRAFT ADVISORY LEVELS ON
ALL THE WATERS TONIGHT.

SHORT TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR WIND
GRIDS. FOR WAVES: A SOUTHERLY FETCH IS EXPECTED TO DEVELOP FROM
THE GULF OF MAINE SOUTHWARD WEDNESDAY AND PERSIST INTO FRIDAY AS
STRONG HIGH PRESSURE REMAINS OFF THE EAST COAST. THIS WILL RESULT
IN LONG PERIOD WAVE FROM SOUTH PERSISTING THROUGH THE WEEKEND.
WILL USE THE SWAN/NAM THROUGH 1200Z THURSDAY THEN TRANSITION TO
THE WNA/4.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR ANZ050-
     051.

&&

NEAR TERM...DUDA/NORCROSS
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...DUDA/NORCROSS
MARINE...DUDA/NORCROSS/MIGNONE
Hazardous weather outlook, Mar 6, 4:58 AM EST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
458 AM EST TUE MAR 6 2012

MEZ001>006-010-011-015>017-029>032-071200-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
458 AM EST TUE MAR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-071200-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
458 AM EST TUE MAR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NORCROSS

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.